Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 19, 2015, 3:25 PM EDT for Burke County, Richmond County, Georgia; Aiken County, Barnwell County, Edgefield County, South Carolina. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 3:25 PM EDT (19:25 UTC)
- Expired
- Apr 19, 2015, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Barnwell County, SC, Edgefield County, SC
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 3:38 PM EDT | TSTM WND DMG | 2 Nne Hephzibah, GA | SHERIFF DEPUTY REPORT. TREE PULLED UP. DOWNED POWER LINES. DUNROVEN RD AND BENNOCK MILL RD. (REPORTED AS TORNADO, UNCONFIRMED). TIME ESTIMATED FROM RADAR. |
| Apr 19, 3:42 PM EDT | TORNADO | 10 Ese Hephzibah, GA | NWS STORM SURVEY TEAM DETERMINED THAT AN EF-2 TORNADO TOUCHED DOWN NEAR THE TOWN OF MCBEAN NEAR THE BORDER OF RICHMOND AND BURKE COUNTIES. THERE WERE SEVERAL HOMES DAMAGED NEAR DONE ROVEN ROAD AND BENNOCK MILL ROAD. A FIFTH WHEEL TRAVEL TRAILER WAS OVERTURNED |
| Apr 19, 3:50 PM EDT | TSTM WND DMG | 10 Nne Waynesboro, GA | 20 FOOT MOTORHOME OVERTURNED AND TREES DAMAGED. 1/2 MI S OF US56 ON GA HWY 23. |
| Apr 19, 3:55 PM EDT | TSTM WND DMG | 2 Nne Belvedere, SC | SC HIGHWAY PATROL REPORTED TREES IN THE ROADWAY AT THE INTERSECTION OF I20 AND PALMETTO PKWY. TIME ESTIMATED FROM RADAR |
| Apr 19, 3:57 PM EDT | TSTM WND DMG | 2 Se Jackson, SC | SAVANNAH RIVER SITE REPORTED TREES DOWN ON HIGHWAY 125. VEHICLE RAIN INTO THE TREE. |
| Apr 19, 4:00 PM EDT | TSTM WND DMG | 5 N Jackson, SC | SC HIGHWAY PATROL REPORTED TREES IN THE ROADWAY AT THE INTERSECTION OF US 278 AND GREEN POND RD. TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:04 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
648
WUUS52 KCAE 191925
SVRCAE
GAC033-245-SCC003-011-037-192000-
/O.NEW.KCAE.SV.W.0016.150419T1925Z-150419T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
325 PM EDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
BURKE COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHWESTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 400 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WAS LOCATED 7 MILES
SOUTHWEST OF WAYNESBORO...AND MOVING NORTHEAST AT 45 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SAVANNAH RIVER SITE...
WAYNESBORO...SARDIS...HEPHZIBAH...FORT GORDON...AUGUSTA...NORTH
AUGUSTA...NEW ELLENTON...JACKSON...CLEARWATER...BELVEDERE...
BARNWELL...AIKEN AND GLOVERVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3321 8225 3323 8224 3327 8227 3348 8212
3354 8203 3357 8206 3371 8196 3325 8133
3313 8146 3315 8155 3310 8160 3304 8155
3298 8165 3292 8178 3295 8187 3292 8195
3290 8210
TIME...MOT...LOC 1924Z 213DEG 40KT 3304 8209
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:21 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 19, 2:21 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 221 PM EDT SUN APR 19 2015 .SYNOPSIS... UNSETTLED AND WET WEATHER PATTERN WILL CONTINUE INTO MONDAY. A COLD FRONT WILL MOVE ACROSS THE AREA MONDAY NIGHT...SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT. HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY AND WEDNESDAY BRINGING FAIR AND DRIER CONDITIONS THROUGH MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... WARM FRONT APPEARS TO BE MOVING INTO THE CENTRAL MIDLANDS. ASSOCIATED RAIN SHOWERS COVERING MUCH OF THE NORTHERN AND EASTERN MIDLANDS...SHIFTING TO THE NE. MAIN CONCERN IS BAND OF SHOWERS AND THUNDERSTORMS CURRENTLY JUST TO OUR WEST. RADAR LOOPS AND LATEST HIGH RESOLUTION MODELS SUGGEST THE ACTIVITY WILL REACH THE CSRA BY MID AFTERNOON...AND PROGRESS EASTWARD THROUGH THE REMAINDER OF THE FA LATE THIS AFTERNOON INTO THIS EVENING. ATTEMPTED TO REFLECT THIS IN THE HOURLY POP GRIDS. SOME OF THE THUNDERSTORM ACTIVITY WILL HAVE THE CAPABILITY OF REACHING SEVERE LIMITS GIVEN WEAK TO MODERATE INSTABILITY AND MODERATE SHEAR. A TORNADO WATCH HAS JUST BEEN ISSUED FOR THE ENTIRE FORECAST AREA UNTIL 8PM. MAIN PLUME OF MOISTURE AND BULK OF PRECIPITATION WILL SHIFT TO OUR EAST TONIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... UPPER LEVEL LOW OVER THE CENTRAL AND NORTHERN PLAINS MOVING SLOWLY EAST. DEEP SURFACE LOW OVER THE GREAT LAKES REGION WITH COLD FRONT EXTENDING SOUTH THROUGH WEST TENNESSEE TO GULF COAST EARLY MONDAY. MODELS SUGGEST LITTLE IN THE WAY OF CONVECTION DURING THE MORNING...BUT CONSIDERABLE LOW CLOUDS EXPECTED AROUND DAYBREAK. THE STRONG COLD FRONT WILL APPROACH THE REGION LATE MONDAY AFTERNOON AND EVENING. 12Z NAM MODEL APPEARS A LITTLE SLOWER THAN GFS/ECMWF WITH FRONTAL PASSAGE LATE IN THE EVENING. SREF MORE IN LINE WITH GFS WITH FRONT MOVING THROUGH MIDLANDS AROUND 03Z. UPPER LEVEL DYNAMICS APPEAR STRONG WITH SOUTH CAROLINA/GEORGIA IN LEFT EXIT REGION 250 MB JET ACROSS GULF COAST AND ENTRANCE REGION JET OVER THE MIDDLE ATLANTIC STATES. RESULTING DEEP/STRONG LIFT EXPECTED ACROSS REGION ESPECIALLY EASTERN SOUTH CAROLINA. WITH SOME SUNSHINE AND WARM ADVECTION EXPECTED IN ADVANCE OF THE COLD FRONT DURING THE DAY...MODELS STILL INDICATE MODERATE TO STRONG INSTABILITY DEVELOPING THROUGH THE AFTERNOON AS TEMPERATURES RISE INTO THE LOW 80S. LIMITING FACTOR...APPEARS TO BE MOISTURE WITH K-INDEX POSSIBLY FALLING AS FRONT APPROACHES. MIXING OF DRY AIR ALOFT APPEARS LIKELY. SURFACE-BASED CAPE ABOVE 3000 J/KG AND LIFTED INDEX POSSIBLY -10C. DEEP DRY AIR ALOFT AND LOW WET-BULB ZERO HEIGHTS SUGGEST POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. HODOGRAPHS UNI-DIRECTIONAL EARLY POSSIBLY BECOMING MORE FAVORABLE FOR SUPERCELLS AS BOUNDARY LAYER WINDS BACK SOMEWHAT. BUT MAIN THREAT DAMAGING WINDS WITH STRONG 0-6KM SHEAR AND MODERATE TO STRONG INSTABILITY. SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON/EVENING. MODEL PRECIP COVERAGE EXPECTED TO BE ONLY SCATTERED THOUGH DUE TO LIMITED MOISTURE. THERE IS SOME INDICATION THERE MAY BE CONVECTION WELL AHEAD OF THE FRONT...THEN A WEAKER CONVECTIVE LINE WITH THE FRONT AROUND 02Z-04Z. POPS DECREASE RAPIDLY BEHIND FRONT AFTER MIDNIGHT. GUIDANCE TEMPERATURES MEAN APPEARS ON TRACK. HIGH PRESSURE BUILDS OVER THE REGION TUESDAY AND AIR MASS APPEARS DRY WITH DEW POINTS IN THE 40S. COOL NIGHT POSSIBLE TUESDAY NIGHT...MODEL CONSENSUS AROUND 50...UPPER 40S OUTLYING AREAS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... SURFACE RIDGE MOVING OFF THE COAST BY WEDNESDAY AFTERNOON MAY SEE AN INCREASE IN LOW LEVEL MOISTURE. ANOTHER COLD FRONT MOVES THROUGH THE AREA THURSDAY WITH LIMITED MOISTURE. LOW PRESSURE SYSTEM DEVELOPING IN THE LOWER MISSISSIPPI VALLEY BY EARLY SATURDAY WILL SPREAD MOISTURE INTO THE SOUTHEAST AND INCREASING CHANCE RAIN. ALTHOUGH MODEL ENSEMBLES SUGGEST LOW POPS THROUGH PERIOD...LATEST GFS SUGGEST HIGH CHANCE RAIN SATURDAY...THEN DRY BY SUNDAY WITH MOISTURE SOUTH OF THE AREA. TEMPERATURES NEAR NORMAL. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... WARM FRONT APPEARS TO BE MOVING INTO THE CENTRAL MIDLANDS. IFR CONDITIONS IN PROGRESS AT CAE/CUB/OGB. IMPROVEMENT TO MVFR HAS OCCURRED AT DNL/AGS. WILL EXPECT POSSIBLE IMPROVEMENT TO MVFR AT CAE/CUB/OGB IN THE NEAR TERM. MUCH MORE IMPORTANT NEAR TERM CONCERN IS BAND OF SHOWERS AND THUNDERSTORMS THAT IS EXPECTED TO MOVE EAST INTO THE CSRA...DNL/AGS...BY 18Z AND PROGRESS EASTWARD ACROSS OUR FORECAST AREA THROUGH THE REMAINDER OF THE AFTERNOON INTO THIS EVENING. A TORNADO WATCH IS IN EFFECT UNTIL 8PM. EXPECT ASSOCIATED IFR TO LIFR CONDITIONS...AND POSSIBLY LOCALLY STRONG WIND GUSTS... WITH THE HEAVIER SHOWERS AND THUNDERSTORMS. WILL CONCENTRATE ON THE NEAR TERM USING RADAR AND HANDLE WORDING IN THE TAF IN ACCORDANCE WITH CONFIDENCE LEVEL. BULK OF RAIN ACTIVITY WILL SHIFT EAST OF THE TERMINALS TONIGHT. GUIDANCE HAS CIGS DROPPING BACK DOWN TO IFR TONIGHT. EXPECT GRADUAL IMPROVEMENT IN CIGS MONDAY MORNING. .EXTENDED AVIATION OUTLOOK... A FRONT WILL COME THROUGH MONDAY...WITH SCATTERED THUNDERSTORMS EXPECTED MONDAY AFTERNOON AND EVENING...POSSIBLY SEVERE. BREEZY CONDITIONS WILL BE POSSIBLE AS WELL MONDAY AND MONDAY NIGHT. NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED TUESDAY INTO WEDNESDAY. A FRONT MAY PROVIDE A CHANCE OF SHOWERS AND ASSOCIATED RESTRICTIONS WED NT INTO THU. && .HYDROLOGY... OVER THE PAST 72 HOURS RAINFALL AMOUNTS HAVE BEEN HEAVIEST ACROSS THE UPSTATE AND THE AUGUSTA METRO AREA. HOWEVER...RAINFALL TOTALS HAVE GENERALLY BEEN UNDER ONE INCH. FORECASTED RAINFALL TOTALS FOR THE NEXT 48 HOURS INDICATE UP TO 2 TO 3 INCHES OF RAINFALL ACROSS THE UPSTATE/FOOTHILLS OF NC AND HEADWATERS OF THE AREA RIVERS. ACROSS THE MIDLANDS/CSRA...TOTALS OF 1 TO 2 INCHES ARE POSSIBLE. THE SERFC FORECAST AND MMEFS RIVER FORECAST ENSEMBLES INDICATE THE POTENTIAL FOR FLOODING ALONG THE CONGAREE RIVER AT CAROLINA EASTMAN WITH ADVISORY STAGE BEING MET AT COLUMBIA. OTHER RIVER THAT ARE EXPECTED TO BE ON THE RISE ARE THE ENOREE RIVER AT WHITMIRE AND THE N. FORK OF THE EDISTO AT ORANGEBURG. AT THIS TIME...NO ADVISORIES OR RIVER FLOOD WARNINGS ARE IN EFFECT AT THIS TIME. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Apr 19, 9:21 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 921 AM EDT SUN APR 19 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-201330- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 921 AM EDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN POSSIBLE TODAY...ALONG WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS POSSIBLE MONDAY AFTERNOON AND EVENING. RIVER FLOODING POSSIBLE EARLY TO MID WEEK IN SOME LOCATIONS DUE TO RUNOFF FROM RECENT HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON..AND MONDAY AFTERNOON.
In the hours before
Special weather statement, Apr 19, 3:09 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
309 PM EDT SUN APR 19 2015
GAZ065-077-SCZ030-192015-
AIKEN-BURKE-RICHMOND-
309 PM EDT SUN APR 19 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...BURKE AND
AIKEN COUNTIES THROUGH 415 PM EDT...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...14 MILES SOUTH OF KEYSVILLE...MOVING NORTHEAST
AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JACKSON...AUGUSTA...FORT GORDON...HEPHZIBAH AND WAYNESBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3307 8230 3323 8224 3326 8226 3328 8230
3354 8204 3327 8167 3319 8176 3291 8228
TIME...MOT...LOC 1909Z 221DEG 34KT 3304 8229
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:09 PM EDT | Special Weather Statement | CAE | Richmond | 66 min |
| Apr 19, 3:28 PM EDT | Areal Flood Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 62 min |
| Apr 19, 3:40 PM EDT | Tornado Warning | CAE | Burke, Richmond | 35 min |
| Apr 19, 4:02 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Orangeburg | 43 min |
| Apr 19, 4:10 PM EDT | Tornado Warning | CAE | Aiken, Lexington | 50 min |
| Apr 19, 4:19 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 26 min |
| Apr 19, 4:24 PM EDT | Tornado Warning | CAE | Edgefield, Lexington, Saluda | 36 min |
| Apr 19, 4:42 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Lexington, Orangeburg and 1 more | 48 min |
| Apr 19, 4:46 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Fairfield, Lexington, Newberry, Richland, Saluda | 44 min |
| Apr 19, 5:15 PM EDT | Tornado Warning | CAE | Fairfield, Lexington, Richland | 30 min |
| Apr 19, 5:24 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Lee, Orangeburg, Richland and 1 more | 66 min |
| Apr 19, 5:31 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster, Lee, Newberry, Richland | 59 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.